MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J346H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/26/2024.H6 component code: g07002 - pending evaluation of returne device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: two product complaints were opened to address 2 patients.Patient 1 - (b)(4).Patient 2 - (b)(4).Please address the questions below for each patient event: what was the name of the procedure? both cases were c sections for patient 1 and patient 2.What was the procedure date? unknown what is the lot number? ucmjpq when was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify while closing the uterus during c section what was used to complete the procedure? another lot number of same suture is the device available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.The sutures used during the operations both times were not retained as they were closing and near the end of it so suture remained in the patient and needle was discarded.However when meeting with surgeon and nurse in hallway we opened the same lot # and re enacted what happened - needle detached from suture too easily w this lot number and when we tried it with a different lot number the needle just bended and stayed attached to the suture (10145l worked as expected w the ductility of the needle) please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) (b)(6) - ethier head nurse labour and delivery (b)(6) - nurse labour and delivery dr.(b)(6) - ob/gyn.The following information was reported: was surgery delayed due to the reported event? no, was procedure successfully completed?unknown, were fragments generated? unknown, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required:unknown, is the patient part of a clinical study unknown.The single complaint was reported with multiple events.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a c-section on an unknown date and suture was used.It was reported that the sutures have needle "popping off" of suture too easily for 2 different surgeons in the birthing center.Almost like it was a code of our "pop off needles".There was no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned to ethicon for evaluation.One open sample with a detached needle and one undispensed strand was received for analysis.Product code j346h.Upon visual analysis of the returned sample revealed that clip off defect was observed in the detached needle.The barrel hole was examined under magnification and revealed a remnant suture.Besides that, the end of the suture was observed to be severely cut.Based on the information currently available, clip off was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance., according to the information received, it was reported pull off - suture needle.H3 investigation summary: the product was returned to ethicon for evaluation.One open sample with a detached needle and one suture was received for analysis.Product code j346h.Upon visual analysis of the returned sample revealed that clip off defect was observed in the detached needle.The barrel hole was examined under magnification and revealed a remnant suture.Besides that, the end of the suture was observed to be severely cut.Based on the information currently available, clip off was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.

Brand Name
VCL CT BRD VIO 36IN 0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20065644
Report Number2210968-2024-08938
Device Sequence Number20743114
Product Code GAM
UDI-Device Identifier10705031039117
UDI-Public(01)10705031039117(17)290228(10)UCMJPQ
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ346H
Device Lot NumberUCMJPQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown